MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LIMITED ULTOS¿ T8 TORX DRIVER; SCREWDRIVER

ORTHO SOLUTIONS UK LIMITED ULTOS¿ T8 TORX DRIVER; SCREWDRIVER
Model Number OS328025-NS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fractured screwdriver is to be sent to an external laboratory for fracture and defect analysis.Upon return and further investigation into the reported condition, the report will be updated to provide a summary of the investigation conclusions and any appropriate corrective actions to be implemented.
 
Event or Problem Description
The t8 torx driver tip sheared off flush in the head of a 3.5mm locking screw (fifth screw in the operation) for a 1st mtpj procedure.The broken section of the driver could not be retrieved.The driver is made of 420c stainless steel which is non-implantable.
 
Additional Manufacturer Narrative
A review of the device history records for the batch revealed no deviation in material or manufacture which would have contributed to the complaint condition.The returned driver was visually inspected and analysed at an external laboratory via sem fractography and hardness testing.Sem fractography characterised the mode of failure as torsional overloading, and surveys of the fracture surface revealed no material discontinuities.Hardness testing verified the conformance of the material and manufacturing process to specification.It was determined the possible cause of failure was mechanical overloading.Since this is a reusable device, it is not possible to determine if the fracture occurred due to a single torsional overload event or accumulative wear and tear occurring over multiple uses.The loan kit has been replaced with a new driver, which we will monitor as part of our post-market surveillance, to ensure that the device continues to meet our standards of safety and performance.
 
Event or Problem Description

Brand Name
ULTOS¿ T8 TORX DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ORTHO SOLUTIONS UK LIMITED
west station business park
spital road
maldon, essex, CM9 6 FF
UK  CM9 6FF
MDR Report Key8806144
Report Number3008951116-2019-00003
Device Sequence Number2688089
Product Code HXX
UDI-Device Identifier05055662948479
UDI-Public05055662948479
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141784
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberOS328025-NS
Device Lot Number601174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;